Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 27, NWS Fort Worth, TX

May 1, 2021Jack County, Texas

NWS Fort Worth, TX issued this river flood warning at May 1, 2021, 3:07 AM CDT for Jack County, Texas. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 3:07 AM CDT (08:07 UTC)
Expired
May 2, 2021, 9:21 AM CDT
In force
30 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Trinity River near Jacksboro (JAKT2).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08042800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

293 
WGUS44 KFWD 010807
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
307 AM CDT Sat May 1 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  West Fork Trinity River Near Jacksboro affecting Jack County.

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC237-020000-
/O.NEW.KFWD.FL.W.0027.210501T0807Z-210502T0000Z/
/JAKT2.1.ER.210501T0600Z.210501T0645Z.210501T1200Z.NO/
307 AM CDT Sat May 1 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the West Fork Trinity River Near Jacksboro.
* From early this morning to this evening.
* At 2:00 AM CDT Saturday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  morning and continue falling to 4.8 feet early Thursday morning.
* Impact...At 20.0 feet, Minor flooding along the river reach is 
  expected.


&&

LAT...LON 3339 9814 3329 9795 3321 9803 3329 9822

$$

TXC213-349-020215-
/O.NEW.KFWD.FL.W.0028.210501T1800Z-210504T0113Z/
/TDDT2.1.ER.210501T1800Z.210503T0000Z.210503T1312Z.NO/
307 AM CDT Sat May 1 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Trinity River At Trinidad.
* From this afternoon to Monday evening.
* At 2:00 AM CDT Saturday the stage was 32.1 feet.
* Flood stage is 33.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this afternoon to 
  33.2 feet just after midnight tonight. It will then fall below 
  flood stage late tonight to 32.9 feet and begin rising again 
  tomorrow morning. It will rise above flood stage again early 
  tomorrow afternoon and continue to rise to 33.3 feet early Monday 
  morning. It will then fall below flood stage again Monday morning.
* Impact...At 33.0 feet, Minor flooding occurs along the right bank 
  of the river. Low woodlands for one mile along right bank will 
  begin to flood.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

Godwin
5 follow-up statements
323 
WGUS84 KFWD 011442
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
942 AM CDT Sat May 1 2021

...The Flood Warning is extended for the following rivers in Texas...

  West Fork Trinity River Near Jacksboro affecting Jack County.

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC213-349-020845-
/O.EXT.KFWD.FL.W.0028.210501T1442Z-210505T0000Z/
/TDDT2.1.ER.210501T1400Z.210503T1800Z.210504T1200Z.NO/
942 AM CDT Sat May 1 2021

...The Flood Warning is now in effect until Tuesday evening...

The Flood Warning continues for
  the Trinity River At Trinidad.
* From this morning to Tuesday evening.
* At 9:00 AM CDT Saturday the stage was 33.0 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue a slow rise to just above 34 
  feet on Monday. It will then fall below flood stage on Tuesday.
* Impact...At 33.0 feet, Minor flooding occurs along the right bank 
  of the river. Low woodlands for one mile along right bank will 
  begin to flood.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

TXC237-020845-
/O.EXT.KFWD.FL.W.0027.000000T0000Z-210502T1200Z/
/JAKT2.1.ER.210501T0600Z.210501T1800Z.210502T0000Z.NO/
942 AM CDT Sat May 1 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the West Fork Trinity River Near Jacksboro.
* Until Sunday morning.
* At 9:00 AM CDT Saturday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is nearing a crest just above 20 feet. It 
  will begin to fall later today and should fall below flood stage 
  this evening.


&&

LAT...LON 3339 9814 3329 9795 3321 9803 3329 9822

$$

TXC139-349-020845-
/O.EXT.KFWD.FL.W.0021.000000T0000Z-210502T1854Z/
/RCET2.2.ER.210430T1645Z.210501T1215Z.210502T0654Z.NO/
942 AM CDT Sat May 1 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Chambers Creek Near Rice.
* Until Sunday afternoon.
* At 9:00 AM CDT Saturday the stage was 27.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river has crested and is beginning to fall. The 
  river will fall below flood stage overnight tonight and continue 
  falling for the next several days.
* Impact...At 27.0 feet, Moderate out of bank flooding will occur 
  along the creek. A few rural roads will be flooded. Minor lowland 
  flooding is expected for farms and ranches downstream.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

JLDunn
811 
WGUS84 KFWD 011933
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
233 PM CDT Sat May 1 2021

...The Flood Warning continues for the following rivers in Texas...

  West Fork Trinity River Near Jacksboro affecting Jack County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC237-021200-
/O.CON.KFWD.FL.W.0027.000000T0000Z-210502T1200Z/
/JAKT2.1.ER.210501T0600Z.210501T1800Z.210502T0000Z.NO/
233 PM CDT Sat May 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the West Fork Trinity River Near Jacksboro.
* Until Sunday morning.
* At 2:00 PM CDT Saturday the stage was 20.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling to 5.1 feet early Thursday afternoon.
* Impact...At 20.0 feet, Minor flooding along the river reach is 
  expected.


&&

LAT...LON 3339 9814 3329 9795 3321 9803 3329 9822

$$

Prater
366 
WGUS84 KFWD 020218
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
918 PM CDT Sat May 1 2021

...The Flood Warning is extended for the following rivers in Texas...

  West Fork Trinity River Near Jacksboro affecting Jack County.

  Trinity River At Trinidad affecting Navarro and Henderson 
  Counties.

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Chambers Creek Near Rice affecting Navarro and Ellis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC139-349-020330-
/O.CAN.KFWD.FL.W.0021.000000T0000Z-210502T0218Z/
/RCET2.2.ER.210430T1645Z.210501T1215Z.210502T0028Z.NO/
918 PM CDT Sat May 1 2021

...The Flood Warning for the Chambers Creek Near Rice has been 
cancelled...

The Flood Warning is cancelled for
  the Chambers Creek Near Rice.
* At 9:00 PM CDT Saturday the stage was 19.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to fall to 7.9 feet Thursday 
  evening.


&&

LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663

$$

TXC213-349-022030-
/O.EXT.KFWD.FL.W.0028.000000T0000Z-210504T1800Z/
/TDDT2.1.ER.210501T1400Z.210503T0000Z.210504T0600Z.NO/
918 PM CDT Sat May 1 2021

...The Flood Warning is now in effect until early Tuesday 
afternoon...

The Flood Warning continues for
  the Trinity River At Trinidad.
* Until Tuesday afternoon.
* At 9:00 PM CDT Saturday the stage was 34.0 feet.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 34.7 feet 
  tomorrow evening. It will then fall below flood stage early 
  Tuesday morning.
* Impact...At 33.0 feet, Minor flooding occurs along the right bank 
  of the river. Low woodlands for one mile along right bank will 
  begin to flood.


&&

LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626

$$

TXC237-021430-
/O.EXT.KFWD.FL.W.0027.000000T0000Z-210502T1421Z/
/JAKT2.1.ER.210501T0600Z.210501T1800Z.210502T0221Z.NO/
918 PM CDT Sat May 1 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the West Fork Trinity River Near Jacksboro.
* Until Sunday morning.
* At 9:00 PM CDT Saturday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling to 5.0 feet Thursday evening.
* Impact...At 20.0 feet, Minor flooding along the river reach is 
  expected.


&&

LAT...LON 3339 9814 3329 9795 3321 9803 3329 9822

$$
266 
WGUS84 KFWD 020728
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
228 AM CDT Sun May 2 2021

...The Flood Warning continues for the following rivers in Texas...

  West Fork Trinity River Near Jacksboro affecting Jack County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC237-021430-
/O.CON.KFWD.FL.W.0027.000000T0000Z-210502T1421Z/
/JAKT2.1.ER.210501T0600Z.210501T1800Z.210502T0221Z.NO/
228 AM CDT Sun May 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the West Fork Trinity River Near Jacksboro.
* Until this morning.
* At 9:00 PM CDT Saturday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to falling below flood stage 
  early Saturday morning, May 01 and continue falling to 5.0 feet 
  Thursday evening.
* Impact...At 20.0 feet, Minor flooding along the river reach is 
  expected.


&&

LAT...LON 3339 9814 3329 9795 3321 9803 3329 9822

$$

05/
854 
WGUS84 KFWD 021431
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
931 AM CDT Sun May 2 2021

...The Flood Warning is expired for the following rivers in Texas...

  West Fork Trinity River Near Jacksboro affecting Jack County.

TXC237-021545-
/O.EXP.KFWD.FL.W.0027.000000T0000Z-210502T1421Z/
/JAKT2.1.ER.210501T0600Z.210501T1800Z.210502T0221Z.NO/
931 AM CDT Sun May 2 2021

...The Flood Warning for the West Fork Trinity River Near Jacksboro 
has expired.

* At 9:00 AM CDT Sunday the stage was 19.37 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is below flood stage and will continue 
  falling through the day.


&&

LAT...LON 3339 9814 3329 9795 3321 9803 3329 9822

$$

Hernandez

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 1, 2:33 AM CDT, 34 minutes earlier.

Area forecast discussion, May 1, 2:33 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
233 AM CDT Sat May 1 2021

...New Long Term...

.SHORT TERM... /Issued 118 AM CDT Sat May 1 2021/
/Through Sunday/

The upper-level low responsible for the unsettled weather across
the Southern Plains will transit across North TX during the next
36-48 hours, bringing a final round of widespread showers and
thunderstorms. At present time, the upper-level low is centered
over the TX Big Bend region, as is evident on GOES moisture
channel imagery. As this upper low moves northeast, a warm front
that is located presently along the TX Gulf Coast will lift north.
The resultant strong warm air advection regime and surge of
moisture into North and Central TX will lead to the development of
widespread showers and thunderstorms by late Saturday.

The parameter space for severe convective storms will be somewhat
marginal. CAPE will be rather limited owing to weak diurnal
heating (due to widespread low-level cloud cover) and only modest
mid-level lapse rates. Despite the limited instability, backed
surface winds in the vicinity of the advancing warm front will
allow any strong updrafts that do develop to rotate. This means
that a few of the stronger thunderstorms will be capable of
producing hail, strong winds, and perhaps a few tornadoes. The
overall severe weather threat is rather marginal (as indicated by
SPC), but the greatest threat is likely to exist across Central TX
late in the day near and immediately south of the warm front.
Convection will diminish from southwest to northeast into Sunday
morning as mid-level dry air makes its way into the region in the
wake of the departing upper-level low. The rest of the day Sunday
will see partly cloudy to mostly cloudy skies with high
temperatures in the upper 70s to lower 80s.

Godwin

&&

.LONG TERM... /NEW/
/Next Week/

We'll be in between systems Sunday night and Monday, as the current
cut off upper low opens and lifts rapidly northeast of the area.
Meanwhile, another deep latitudinal upper trough organizes over the
Rockies and Great Basin. Despite decreasing cloudiness and
subsidence, no real cold or dry air advection occurs in wake of our
current weekend system. Occasionally gusty southerly breezes and
elevated humidity will help to keep low temperatures up mostly in
the 60s. Monday will be our warmest day of the week as mostly sunny
conditions combine with strongly veered low level flow just above
the surface in advance of a strong surface cold front diving south
across the High Plains. Many models tend to be biased by climatology
and too cool on pre-frontal days such as these and have leaned
toward warmer guidance over the national blends. Highs will warm
into the upper 80s and lower 90s with breezy south-southwest to west-
southwest winds over the majority of the area. Though I'm above NBM
temperatures, my gut feeling is these may not even be warm enough in
a few spots just in advance of the cold front along and west of I-
35. For now with this being Day 3, I didn't want to go to overboard
on the very warm high temperatures possible but this will definitely
be something we want to fine tune on Monday.

The strong southern stream segment of the next approaching system
is forecast to arrive late Monday, before exiting to to the east
by Tuesday night. This will be more of a quick hitter versus the
slow, cut-off, and trudging closed low that's been plaguing us for
several days now. The axis of richer moisture will be from Central
Texas into Northeast Texas...just in advance of a pre-frontal
dryline or surface trough. Very warm temperatures juxtaposed with
the richer moisture should lend to MLCAPE in excess of 2000 J/KG.
The few mitigating factors will be lack of moisture depth to
counter dry-air entrainment, as well as a fairly strong elevated
mixed layer (EML or capping inversion) much of the day Monday.
Large-scale ascent should be plenty sufficient enough (considering
the left exit region of an upper jet max arriving form West
Texas) to saturate and lift this feature across the southeast half
of the CWA by 00z Tuesday for the development of isolated to
scattered thunderstorms across East Texas and particularly eastern
Central Texas. Considering very steep mid level lapse rates > 8
deg C/km and veered low 0-1 km shear, large hail and damaging wind
gusts would be the primary risk of storms late Monday afternoon
and Monday evening.

Though some diminishing of convective trends occurs with loss of
heating during the early morning hours Tuesday, the upper trough
will remain somewhat detached to the west of the shallow and
faster frontal surge. There is a potential for the re-development
of what would likely be elevated storms later on Tuesday before
large-scale subsidence arrives Tuesday night. Again, with regard
to timing, moisture, instability, and surface boundaries this
remains quite a "conditional" forecast and we hope to fine tune
things as we move through the end of the weekend into Monday. Mid-
late week looks cooler than normal and dry, as an upper ridge
West CONUS/upper trough East CONUS puts us underneath a persistent
NW flow aloft regime. This will likely mean subsequent
reinforcing shot of dry polar air by Thursday, before return
south-southeast flow by the following weekend warm up temperatures
back into the 80s. As they say in our neck of the woods: "If
you're tired of the weather, just wait a few days". In this case,
if you're tired of the cloudy, cool, and rainy weather, then
after Tuesday you "should" be pleasantly surprised.

05/

&&

.AVIATION... /Issued 118 AM CDT Sat May 1 2021/
/06Z TAFs/

Widespread BR and IFR/LIFR CIGs persist this morning across much
of North/Central TX. These conditions will continue through the
morning hours. Widespread SHRA with embedded TSRA will develop
across the TX Hill Country after 12Z. Coverage and intensity of
convection will increase through the day, with VCTS likely at D10
TRACON sites by 00Z (possibly sooner). Impacts will be likely at
the Glen Rose arrival gate prior to this time, with all terminals
expected to be impacted after 03Z as SHRA/TSRA become more
widespread. Convection will end from SW to NE on Sunday morning.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  64  82  69  90 /  70  90  30   0   0
Waco                73  63  82  68  90 /  90  90  20   0   5
Paris               74  63  77  66  87 /  40  90  80  10   5
Denton              73  61  80  65  87 /  70  80  30   0   0
McKinney            73  63  79  67  88 /  60  90  40   5   0
Dallas              76  66  82  70  90 /  70  90  30   0   0
Terrell             73  63  80  68  89 /  60  90  50   5   5
Corsicana           76  65  81  70  89 /  80  90  50   0   0
Temple              73  62  83  68  90 / 100  80  20   0   5
Mineral Wells       72  61  82  63  88 /  90  90  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 30, 3:12 PM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
312 PM CDT Fri Apr 30 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
312 PM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorm chances will continue through tonight, with the highest
coverage of rainfall occurring south of Interstate 20 today, then
across western North and Central Texas tonight. Locally heavy rain
may result in flash flooding in some areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Storm chances will continue Saturday and Saturday night, some of
which could be strong to severe. Heavy rain may lead to minor
flooding.

Another system and associated cold front will bring another round of
thunderstorms Monday night through Tuesday evening. A few strong to
severe storms appear possible, though many uncertainties exist
regarding specifics of threats and impacts at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:07 AM CDTRiver Flood WarningFWDHenderson, Navarro65 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.